MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: amplatz extra stiff 180 cm, amplatz super stiff 180 cm, cxi catheter 0.035 x 90 cm, cto 18 gr x 300 cm wire, roadrunner glide 260 cm, rosen 260 cm, zilver ptx 6 mm x 40 mm, zilver ptx 6 mm x 100 mm, boston jetstream 2.1/3.0 atherectomy catheter, abbott emboshield nav6 7.2 mm filter, barewire 315 cm, tempo 4fx65 cm omniflush catheter (b)(4).Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a lower left extremity angiogram in a (b)(6) year old male patient with a history of hypertension, type ii diabetes, peripheral artery disease and neuropathy, the flexor ansel guiding sheath elongated and separated.Access was gained through the right common femoral artery using a retrograde approach and the sheath was in place for approximately three hours.The patient was given fentanyl, midazolam, heparin, nitroglycerin, rotaglide during the procedure.Reportedly, there was extensive scarring in the groin, and the physician noted both a difficult insertion and removal.When attempting to remove the device from the patient with the dilator and a wire guide inserted, the sheath separated.The separation occurred approximately 3 cm from the tip of the shaft.The patient was then transferred for surgical extraction of the retained sheath tip.The segment was successfully removed and the patient is in recovery.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information has been received noting that mdr#1820334-2019-01897 and mdr#1820334-2019-01706 are actually the same event.The complaint file associated with 01897 has been closed/cancelled.Moving forward, all additional information, as well as the investigation evaluation will be provided on 01706.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8852003
Report Number1820334-2019-01897
Device Sequence Number259797
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)220516(10)9744836
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number9744836
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight112